MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PROLITE MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION PROLITE MESH; MESH, SURGICAL, POLYMERIC
Model Number 1010202-01
Health Effect - Clinical Code Impotence (1925)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation into this event.Device not returned.
 
Event or Problem Description
Received report that states there is blockage/destruction of the vas deferens due to scar tissue from the prolite mesh.Following a sperm aspiration procedure, it was determined that the patient does have viable sperm in the testicles, however, the blockage/destruction is resulting in a zero sperm count.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
As the lot number was not provided a review of the device history records could not be performed.Atrium medical corporation only releases product that has met all quality and performance requirements.Based on the details of the complaint atrium medical corporation cannot conclude that the mesh in question was the direct cause of the symptoms that the patient has experienced since the mesh was implanted in 2005.Adhesions are a common complication after any surgery and may be the result of, but not limited to, infection, inflammation, surgical technique or fixation methods.Clinical evaluation - a lipoma is a lump under the skin that occurs due to an overgrowth of fat cells.Doctors consider lipomas to be benign tumors.Lipomas can occur anywhere on the body where fat cells are present, but they tend to appear on the shoulders, chest, trunk, neck, thighs, and armpits.In less common cases, they may also form in internal organs, bones, or muscles.They usually grow slowly over a period of months or years and typically reach a size of around 2¿3 centimeters (cm).Iatrogenic vas deferens injuries as medical conditions are critical complications of surgical operations in the inguinal region of children and adults.Inguinal herniorrhaphy, one of the most common therapies carried out worldwide by surgeons, is executed through using a variety of approaches and transection or ligation induced injuries account for about many of iatrogenic vas deferens damages.It is well documented that any scant disturbance in vas deferens mucosa will endanger fertility and manipulations during inguinal hernia repair can cause perforation and/or obstruction of damaged vas deferens resulting in male fertility reduction.The instructions for use (ifu) states complications that may occur with the use of any surgical mesh include, but are not limited to, pain, inflammation, infection, allergic reaction, seroma, hematoma, fistula formation or mechanical disruption of the tissue and/or mesh material and possibly adhesions when placed in direct contact with the viscera and other organs.The ifu also states "adequate mesh fixation is required to minimize post-operative complications and recurrence.The fixation technique, method and products used (including sutures, tacks, staples or other means) are left to the discretion of the surgeon to optimize clinical outcomes.".
 
Additional Manufacturer Narrative
Corrected a.2.
 
Event or Problem Description
N/a.

Brand Name
PROLITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9376250
Report Number3011175548-2019-01204
Device Sequence Number16913596
Product Code FTL
UDI-Device Identifier00650862301021
UDI-Public00650862301021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K930669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1010202-01
Device Catalogue Number1010202-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/12/2019
02/10/2021
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/13/2019
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR